Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 44, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 20, 2015, 1:36 PM CDT for Cedar County, Clinton County, Iowa. It was in force for 24 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2015, 1:36 PM CDT (18:36 UTC)
- Expired
- Jun 20, 2015, 2:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Clinton County, IA
The radar
The Quad Cities radar (KDVN), 35 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 1:38 PM CDT | TSTM WND GST 50 | Lowden, IA | WIND GUSTS ESTIMATED TO BE AT LEAST 50 MPH. |
| Jun 20, 1:38 PM CDT | HAIL 1 | Lowden, IA | HAIL LASTED 5 TO 10 MINUTES. |
| Jun 20, 1:45 PM CDT | HAIL 1 | 4 N Wheatland, IA | COOP OBSERVER IN LOWDEN REPORTED BEAN CROP DAMAGE CAUSED BY HAIL BETWEEN TORONTO AND WHEATLAND. STALKS OF BEAN PLANTS ONLY REMAIN. TIME AND HAIL SIZE ESTIMATED. |
| Jun 20, 1:52 PM CDT | HAIL 0.75 | 2 Ssw Calamus, IA | WINDS ESTIMATED UP TO 30 MPH. |
| Jun 20, 1:53 PM CDT | HAIL 1 | Calamus, IA | TIME ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598
WUUS53 KDVN 201836
SVRDVN
IAC031-045-201900-
/O.NEW.KDVN.SV.W.0044.150620T1836Z-150620T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
136 PM CDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
NORTHEASTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
* UNTIL 200 PM CDT
* AT 136 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STANWOOD...
MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LOWDEN...WHEATLAND...GRAND MOUND...CALAMUS...WELTON...TORONTO AND
CLARENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES .
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4194 9059 4177 9062 4181 9112 4194 9105
TIME...MOT...LOC 1836Z 278DEG 47KT 4188 9108
HAIL...1.00IN
WIND...60MPH
$$
053 follow-up statements
201
WWUS53 KDVN 201845
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
145 PM CDT SAT JUN 20 2015
IAC031-045-201900-
/O.CON.KDVN.SV.W.0044.000000T0000Z-150620T1900Z/
CLINTON IA-CEDAR IA-
145 PM CDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHWESTERN CLINTON AND NORTHEASTERN CEDAR COUNTIES...
AT 145 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WHEATLAND...OR
15 MILES NORTHEAST OF TIPTON...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LOWDEN...WHEATLAND...GRAND MOUND...CALAMUS...WELTON AND TORONTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES .
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4194 9059 4177 9062 4180 9103 4194 9098
TIME...MOT...LOC 1845Z 275DEG 33KT 4186 9085
HAIL...1.00IN
WIND...60MPH
$$
05020
WWUS53 KDVN 201848
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
148 PM CDT SAT JUN 20 2015
IAC031-045-201900-
/O.CON.KDVN.SV.W.0044.000000T0000Z-150620T1900Z/
CLINTON IA-CEDAR IA-
148 PM CDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHWESTERN CLINTON AND NORTHEASTERN CEDAR COUNTIES...
AT 148 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WHEATLAND...OR
15 MILES EAST OF STANWOOD...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WHEATLAND...GRAND MOUND...CALAMUS...WELTON AND TORONTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES .
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4194 9059 4177 9062 4179 9091 4194 9089
TIME...MOT...LOC 1848Z 276DEG 37KT 4186 9086
HAIL...1.25IN
WIND...60MPH
$$
05266
WWUS53 KDVN 201857
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
157 PM CDT SAT JUN 20 2015
IAC031-045-201907-
/O.EXP.KDVN.SV.W.0044.000000T0000Z-150620T1900Z/
CLINTON IA-CEDAR IA-
157 PM CDT SAT JUN 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLINTON AND
NORTHEASTERN CEDAR COUNTIES WILL EXPIRE AT 200 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4194 9059 4177 9062 4179 9091 4194 9089
TIME...MOT...LOC 1853Z 278DEG 47KT 4186 9086
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:14 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 20, 1:14 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 114 PM CDT SAT JUN 20 2015 .UPDATE... ISSUED AT 113 PM CDT SAT JUN 20 2015 THIS HAS ALREADY BEEN A BUSY MORNING WITH REPORTS OF HALF DOLLAR SIZE HAIL IN LINN COUNTY AND RAINFALL AMOUNTS OF 2 INCHES IN 2 HOURS. A WAKE LOW FORMED IN ASSOCIATION WITH A CLUSTER OF STORMS IN OUR NW CWA AND PRODUCED 58 MPH WINDS IN NW IL AS IT TRANSLATED EASTWARD. STRONG INSTABILITY AND SHEAR WILL SET UP THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT THAT WILL BE ARRIVING. SPC CONTINUES WITH THE ENHANCED SLIGHT RISK FOR THE ENTIRE CWA AND VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE ALL LIKELY. NEED TO KEEP AN EYE ON BACKING WINDS NEAR A WARM FRONT IN THE CWA WHICH WOULD ENHANCE VERTICAL STRETCHING AND INCREASE THE TORNADO THREAT. UPDATE ISSUED AT 628 AM CDT SAT JUN 20 2015 BIGGEST TWEAKS WERE TO THE POPS THIS AM AS THE REMAINS OF THE NOCTURNAL CONVECTION SLOWLY CHURN INTO OUR AREA. WITH DEWPOINTS IN THE LOW TO MID 50S ACROSS OUR AREA...EXPECT THE SYSTEM TO KEEP WEAKENING AS IT MOVES IN. OFBS HAVE ALREADY BEEN OBSERVED ON RADAR AND ARE KEY TO CONVECTION THIS PM...ESPECIALLY WITH THE CLOUDS. IF CLOUDS CAN CLEAR BY LATE AM THEN WE SHOULD SEE REDEVELOPMENT NEAR THE OFB. OTHERWISE HAD TO TWEAK THE DEWPOINTS TO MATCH CURRENT TRENDS BETTER. && .SYNOPSIS... ISSUED AT 333 AM CDT SAT JUN 20 2015 QUIET MORNING AS THE WEAK EASTERLY FLOW OFF OF LAKE MICHIGAN WAS LEADING TO LOW TEMPERATURES IN THE 50S ACROSS THE AREA. DEWPOINTS IN THE LOWER 50S TO UPPER 40S WERE LEADING TO SOMEWHAT CHILLY CONDITIONS ACROSS THE AREA. AN MCS WAS LOCATED IN SOUTHEAST SD AND ABOUT TO ENTER NW IA AND WESTERN MN. GUIDANCE AND CONCEPTUAL MODELS SUGGEST THAT THIS CONTINUES INTO THE MID MORNING AND POSSIBLY EARLY AFTERNOON. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 333 AM CDT SAT JUN 20 2015 MAIN FORECAST CONCERN FOR THE SHORT TERM ARE THE SHOWERS AND THUNDERSTORMS FORECAST FOR TODAY. THERE IS AN ENHANCED RISK OF SEVERE WEATHER ACROSS OUR AREA. WITH THE MCS TO OUR WEST...THERE REMAINS QUESTIONS AS TO WHAT IS GOING TO TRANSPIRE TODAY ACROSS THE AREA. THERE ARE 3 POSSIBILITIES FOR TODAYS SEVERE WEATHER EVENT. THE MAIN PLAYER WILL BE THE MCS AND ANY LEFTOVER CONVECTIVE DEBRIS ACROSS THE AREA. THIS AREA OF CONVECTIVE DEBRIS AND WHAT HAPPENS TO IT WILL GREATLY AFFECT WHAT WILL HAPPEN TODAY AND TONIGHT. OVERALL MODEL ISSUES... LOOKING AT THE GUIDANCE AND THE OBS UPSTREAM...I STRONGLY BELIEVE THAT THE GFS AND NAM ARE SUPER JUICED AND HAVE TOO MUCH MOISTURE AT THE SURFACE. A DEWPOINT OF 78 ACROSS EASTERN ZONES DOES NOT MAKE SENSE. THERE IS A H85 JET...BUT IT WEAKENS AND TURNS SW THROUGH THE DAY. THIS MEANS THAT MODEL CAPE IS LIKELY TOO HIGH. REGARDLESS OF THIS...CAPE WILL BE LARGE AND CONDUCIVE TO STRONG UPDRAFT SPEEDS AND SEVERE WEATHER. 1. CONVECTIVE DEBRIS ACROSS NORTHERN ZONES COULD LEAD TO COOLER TEMPERATURES ACROSS OUR NORTH AND CLOUD COVER OVER NORTHERN ZONES. CONVECTION MAY NOT REINITIATE IN THIS AREA DUE TO THE CLOUD COVER. IN FACT IN THIS SITUATION...CONVECTION WOULD INITIATE ACROSS DMX CWA AS DISCRETE SUPERCELLS AND THEN TRANSITION INTO A MCS AND MOVE THROUGH AREAS ALONG AND SOUTH OF I80. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREAT...AN ISOLATED TORNADO COULD NOT BE RULED OUT. ANY MCS WOULD HAVE A THREAT FOR DAMAGING WINDS AND POSSIBLY A TORNADO. 2. THE OVERNIGHT MCS COULD WEAKEN AND THEN REINTENSIFY ACROSS NORTHERN ZONES LATER THIS MORNING AND INTO EARLY AFTERNOON. THIS WOULD BE LIKELY...ESPECIALLY IF MOST OF THE CONVECTIVE DEBRIS STAYS NORTH OF REMNANTS OF THE MCS. THIS MCS WOULD TRACK ESE ACROSS THE AREA. ISOLATED CELLS WOULD LIKELY DEVELOP TO OUR WEST AND COULD AFFECT WESTERN ZONES BEFORE TURNING INTO A MCS AND DIVING SOUTH. IN THIS SCENARIO IT IS POSSIBLE THAT THE NORTHERN MCS COULD WEAKEN AS THE CELLS TO THE SOUTH COULD STEAL MOISTURE FROM IT. ISOLATED CELLS COULD BE SUPERCELLULAR WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. ANY MCS WOULD HAVE A THREAT FOR DAMAGING WINDS AND POSSIBLY A TORNADO. 3. CONVECTIVE DEBRIS TO OUR NORTH COULD CLEAR UP AND LEAD TO THE DEVELOPMENT OF ISOLATED CELLS IN OUR NORTHERN CWA AND TO OUR WEST OVER DMX. THESE CELLS COULD BE SUPERCELL IN NATURE. LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO WOULD BE POSSIBLE IN THIS SCENARIO. THESE STORMS WOULD THEN CONGEAL INTO A MCS OR SEVERAL BOWING SEGMENTS AND THEN MOVE ACROSS THE CWA LEADING TO DAMAGING WIND AND POSSIBLE ISOLATED TORNADOES. MY CURRENT THINKING IS THAT A SCENARIO ONE IS MOST LIKELY ACROSS THE AREA. THIS IS SUPPORTED BY SOME OF THE CAM MODELS AS WELL. REGARDLESS IT WILL BE A BUSY WEATHER DAY. TODAY IS A DAY TO STAY WEATHER AWARE. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 333 AM CDT SAT JUN 20 2015 CONVECTION CHANCES CONTINUE THROUGH MIDWEEK WITH LOCALLY HEAVY RAINS AND POSSIBLY SOME SEVERE WEATHER...THEN TURNING COOLER AND DRIER FOR NEXT WEEKEND. LONG TERM FORECAST CONFIDENCE ASSESSMENT....REMAINS BELOW AVERAGE OR POOR WITH AGAIN MAIN ISSUE IS TIMING AND LOCATIONS OF STORM SYSTEMS AND IMPACTS ON TEMPERATURES DUE TO MOISTURE PROBLEMS. INITIALIZATION OF CONVECTION TONIGHT IN DAKOTA'S POORLY HANDLED WILL AFFECT CONVECTION LATER TODAY AND HENCE AFFECT SUNDAY INTO EARLY NEXT WEEK. SIMILAR TO HOW EACH DOMINO AFFECTS THE NEXT ONE AS THEY FALL DOWN. OVERVIEW...INITIALIZATION AND VERIFICATION FAIRLY GOOD ON SYNOPTIC SCALES FORCING AND MOISTURE PLUMES. YET...REMAIN ONCE AGAIN POOR TO VERY POOR ON ONGOING PRECIPITATION AND CONVECTION IN PLAINS AND OBVIOUS PRESSURE FALL/RISE COUPLETS IN NOWCAST TOOLS ARE DIFFERENT THAN MODEL FORECASTS TO SUPPORT ERRORS WILL GROW NEXT SEVERAL HOURS. COMBINATION OF D_PROG_DT AND CONCEPTUAL FORCING AND MOISTURE PLUMES SUGGESTS AT LEAST A 60/40 MIX TO 70/30 MIX OF GFS/HI-RES ECMWF ON PATTERN. THIS SHOWS A SIGNIFICANT DIFFERENCE ON WARM FRONT AND LOW TRACK DAY 3 AND 4...RESULTING IN LARGE CHANGES TO OUR AREA FOR LATER SHIFTS TO CONSIDER. THEN A SHIFT TO NORTHWEST FLOW DAY 5 AND 6 BEFORE COOL DOWN OCCURS. REGIME SHOWS AREA STILL IN OR NEAR THE TYPICAL JUNE "RING OF FIRE CONVECTION" WE WILL SEE THROUGH DAY 5 AROUND WEAK UPPER RIDGING AND NEARLY STALLED FRONTAL BOUNDARY. SUNDAY AND SUNDAY NIGHT...RAISED HIGHS A DEGREE IN SOME AREAS AS FAIR SKIES AND WARM TEMPERATURES AND MODERATELY HUMID CONDITIONS DOMINATE. HIGHS SHOULD BE MOSTLY IN THE MIDDLE 80S BUT LIKELY AREA DEWPOINTS WILL NEED LOWERING 2 TO 4 DEGREES INTO THE LOWER TO MIDDLE 60S TO MAKE FOR A BIT MORE COMFORT IN HUMIDITY. SUNDAY NIGHT...MINOR CHANGES TO AREA LOWS MOSTLY 65 TO 70F. FORCING STILL SUGGESTS MOST PRECIPITATION TO BE SCATTERED AS WARM FRONT MOVES NORTH AFTER MIDNIGHT FOR LATER SHIFTS WITH SPOTTY AND MOSTLY LIGHT TO MODERATE AMOUNTS AND LITTLE OR NO CHANCE OF SEVERE DUE TO MODEST INSTABILITY AS WELL. MONDAY THROUGH THURSDAY...BAROCLINIC BOUNDARY TO REMAIN NEARBY WITH ZONAL FLOW. THIS WILL ALLOW SEVERAL CONVECTIVE EVENTS WITH SOME SEVERE AND ALSO LOCALLY HEAVY RAINS AS FAVORED 850 AND 700 T/TD SUMMERTIME PARAMETERS (19-23C AND 9-13C CORRIDOR RESPECTIVELY AND 850 TD/S OF +15-18C) REMAIN NEARBY. MOST OF THE TIME LARGEST RISK TO REMAIN TO THE SW OR JUST IN SW EXCEPT MAYBE MONDAY. TRENDS CONTINUE TO INDICATE HIGH TEMPERATURES WILL BE A CHALLENGE DUE TO THE CONVECTION WITH 5+ DEGREE ERRORS VERY POSSIBLE IF CLOUDS LAST DURING DAYTIME OR SOME MID TO UPPER 70S FOR HIGHS MAY BE POSSIBLE. LOCAL TOOLS INDICATE WIDESPREAD 1 TO 3+ INCH AMOUNTS APPEAR POSSIBLE BY FRIDAY THAT MAY RESULT IN RENEWED HYDROLOGIC ISSUES IN AREAS THAT RECEIVE OVER 2 INCHES. NEARBY UPPER JET WITH 30 TO 45+ KT WINDS SUPPORTS SOME LOWER END SEVERE AT THIS TIME POSSIBLE WITH DAMAGING WINDS IN BOWING SEGMENTS THE MAIN ISSUE. FRIDAY AND SATURDAY... TRENDS SUGGEST LOWER POPS AND COOLER WILL BE NEEDED AS CANADIAN HIGH PRESSURE MOVES IN. LATER SHIFTS MAY NEED TO LOWER TEMPERATURES BY 2 OR MORE CATEGORIES OR 5+ DEGREES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 113 PM CDT SAT JUN 20 2015 VFR CONDS THROUGH THE TAF CYCLE EXCEPT MVFR/LCL IFR CONDS IN THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL ARRIVE DURING THE EVENING HOURS. SOUTHEAST TO SOUTH WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS WITH WIND BECOMING NORTHWEST BEHIND THE FRONT. SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING WITH VERY LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...HAASE SYNOPSIS...GIBBS SHORT TERM...GIBBS LONG TERM...NICHOLS AVIATION...HAASE
Hazardous weather outlook, Jun 20, 10:13 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1013 AM CDT SAT JUN 20 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-210930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1013 AM CDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS ISSUED AN ENHANCED SLIGHT RISK FOR SEVERE WEATHER TODAY AND THIS EVENING ACROSS MUCH OF THE OUTLOOK AREA. THE REST OF THIS MORNING...STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL AND LIGHTNING WILL IMPACT PORTIONS OF NORTHEAST IOWA. THIS AFTERNOON AND EVENING...THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON. INITIAL STORMS WILL BE SUPERCELL IN NATURE WITH THE THREAT OF HAIL UP TO GOLF BALLS...WINDS TO 70 MPH AND MAYBE AN ISOLATED TORNADO. THESE STORMS WILL THEN TRANSITION INTO A ORGANIZED CONVECTIVE SYSTEM. WINDS WITH THE SYSTEM COULD BE 60 TO 70 MPH...AN ISOLATED 80 MPH GUST IS NOT OUT OF THE REALM. TORRENTIAL RAIN IS POSSIBLE FROM THESE STORMS. AN ISOLATED 2 INCH RAINFALL AMOUNT IS NOT OUT OF THE REALM. THOSE WITH OUTDOOR PLANS TODAY NEED TO PAY ATTENTION TO THE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY NIGHT THROUGH THURSDAY...EPISODES OF THUNDERSTORMS REMAIN POSSIBLE EACH DAY. AT THIS TIME...CONDITIONS APPEAR FAVORABLE FOR ADDITIONAL LOCALLY HEAVY RAINFALL AND ALSO POSSIBLY SOME SEVERE STORMS WITH THE PRIMARY RISK DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. ANY REPORTS OF HEAVY RAINFALL IN EXCESS OF 1 INCH AND FLOODING OF WATER WOULD ALSO BE APPRECIATED. 05/GIBBS/NICHOLS
In the hours before
Local storm report, Jun 20, 1:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
100 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN 1 SE VINTON 42.15N 92.01W
06/20/2015 E1.37 INCH BENTON IA TRAINED SPOTTER
STORM TOTAL SO FAR TODAY. OCCASIONAL HEAVY RAINFALL RATES
OF UP TO 4.9 INCHES PER HOUR. TOP RECORDED WIND SPEED 22
MPH.
&&Local storm report, Jun 20, 1:02 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
102 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 2 SSW ANAMOSA 42.08N 91.30W
06/20/2015 E0.25 INCH JONES IA TRAINED SPOTTER
1250 PM HEAVY RAIN 1 SE VINTON 42.15N 92.01W
06/20/2015 E1.37 INCH BENTON IA TRAINED SPOTTER
STORM TOTAL SO FAR TODAY. OCCASIONAL HEAVY RAINFALL RATES
OF UP TO 4.9 INCHES PER HOUR. TOP RECORDED WIND SPEED 22
MPH.
1234 PM NON-TSTM WND GST FREEPORT 42.29N 89.63W
06/20/2015 E50.00 MPH STEPHENSON IL TRAINED SPOTTER
1228 PM HEAVY RAIN MOUNT AUBURN 42.26N 92.09W
06/20/2015 M2.50 INCH BENTON IA TRAINED SPOTTER
FROM 9 AM TO 1130 AM. RAIN HAS STARTED AGAIN
1201 PM NON-TSTM WND GST 3 NE STOCKTON 42.38N 89.96W
06/20/2015 M58.00 MPH JO DAVIESS IL CO-OP OBSERVER
1130 AM HAIL MARION 42.03N 91.59W
06/20/2015 E1.00 INCH LINN IA PUBLIC
CALLER WILL POST PICTURE AND VIDEO ON NWS QUAD CITIES
FACEBOOK PAGE.
1130 AM HAIL NNW SPRINGVILLE 42.06N 91.45W
06/20/2015 M1.00 INCH LINN IA TRAINED SPOTTER
HAIL OF QUARTER SIZED AROUND 1130. HAILED FOR ABOUT 10
MINUTES FROM ABOUT 1125 TO 1135.
1127 AM HAIL 2 ENE MARION 42.04N 91.56W
06/20/2015 M0.25 INCH LINN IA TRAINED SPOTTER
PEA HAIL.
1125 AM HAIL 1 NE MARION 42.05N 91.57W
06/20/2015 M0.25 INCH LINN IA TRAINED SPOTTER
LIGHT PEA SIZE HAIL AT MY LOCATION.
1125 AM HAIL 5 NE CEDAR RAPIDS 42.02N 91.59W
06/20/2015 M0.25 INCH LINN IA TRAINED SPOTTER
PEA HAIL AND HEAVY RAIN.
1124 AM HAIL 2 N MARION 42.06N 91.59W
06/20/2015 M0.25 INCH LINN IA TRAINED SPOTTER
PEA HAIL.
1123 AM HAIL 2 SE ROBINS 42.05N 91.64W
06/20/2015 M1.00 INCH LINN IA TRAINED SPOTTER
BRIEF QUARTER SIZED HAIL.
1123 AM HAIL 1 NNE MARION 42.05N 91.58W
06/20/2015 M0.75 INCH LINN IA TRAINED SPOTTER
DIME SIZED HAIL.
1120 AM HAIL SSW ALBURNETT 42.15N 91.62W
06/20/2015 E0.25 INCH LINN IA TRAINED SPOTTER
PEA SIZED HAIL OBSERVED BETWEEN 11-1120 AM AT
INTERSECTION OF ALBURNETT RD. AND 1ST ST.
1120 AM HAIL 3 N MARION 42.08N 91.59W
06/20/2015 E1.25 INCH LINN IA TRAINED SPOTTER
HAIL BEGAN AS PENNY SIZED AND AT 1120 CDT PEAKED AT HALF
DOLLAR SIZE.
1118 AM HAIL 1 NNW HIAWATHA 42.06N 91.69W
06/20/2015 E1.00 INCH LINN IA TRAINED SPOTTER
HAIL UP TO QUARTER SIZED. ALSO HEAVY RAIN.
1115 AM HAIL 1 E PALO 42.06N 91.78W
06/20/2015 M1.00 INCH LINN IA PUBLIC
HAILING SO HARD IT LOOKED LIKE SNOW. MOSTLY NICKLE BUT A
FEW QUARTERS MIXED IN. HAIL LASTED 3 MINUTES.
1110 AM HEAVY RAIN VINTON 42.16N 92.03W
06/20/2015 M1.80 INCH BENTON IA EMERGENCY MNGR
2 TO 3 HOUR RAINFALL.
1110 AM HEAVY RAIN WSW URBANA 42.22N 91.88W
06/20/2015 M1.45 INCH BENTON IA TRAINED SPOTTER
2 HR TOTAL.
1107 AM HAIL 1 NNW TODDVILLE 42.12N 91.72W
06/20/2015 E0.75 INCH LINN IA TRAINED SPOTTER
HALF INCH TO THREE QUARTER INCH HAIL. TIME ESTIMATED
BASED ON RADAR.
1030 AM TSTM WND DMG WINTHROP 42.47N 91.73W
06/20/2015 BUCHANAN IA PUBLIC
TIME ESTIMATED. TREE BRANCHES 6 AND 10 INCHES IN DIAMETER
BLEW DOWN. RELAYED BY FIRE DEPT VIA FACEBOOK.
&&Local storm report, Jun 20, 1:07 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
107 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HEAVY RAIN 1 E INDEPENDENCE 42.47N 91.88W
06/20/2015 M2.00 INCH BUCHANAN IA TRAINED SPOTTER
RAINFALL TOTAL SO FAR.
&&
RP KINNEYSpecial weather statement, Jun 20, 1:14 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 114 PM CDT SAT JUN 20 2015 IAZ052-053-064-065-201845- JONES-CEDAR-LINN-JOHNSON- 114 PM CDT SAT JUN 20 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LINN... SOUTHERN JONES...NORTHEASTERN JOHNSON AND NORTHERN CEDAR COUNTIES... AT 113 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR OLIN TO NEAR MECHANICSVILLE...AND MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... MECHANICSVILLE...STANWOOD...LOWDEN...OLIN...WYOMING...OXFORD JUNCTION...MORLEY...CLARENCE...OXFORD MILLS AND HALE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4208 9090 4177 9090 4185 9141 4209 9129 TIME...MOT...LOC 1813Z 278DEG 35KT 4203 9112 4186 9131 05
Local storm report, Jun 20, 1:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
125 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL SE STANWOOD 41.89N 91.15W
06/20/2015 E0.25 INCH CEDAR IA TRAINED SPOTTER
&&Local storm report, Jun 20, 1:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
136 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL CLARENCE 41.89N 91.06W
06/20/2015 E1.00 INCH CEDAR IA TRAINED SPOTTER
DIME TO QUARTER SIZED HAIL.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:35 AM CDT | Special Weather Statement | DVN | Buchanan | 55 min |
| Jun 20, 10:24 AM CDT | Special Weather Statement | DVN | Benton, Linn | 51 min |
| Jun 20, 10:43 AM CDT | Special Weather Statement | DVN | Benton, Linn | 32 min |
| Jun 20, 11:26 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Jones, Linn | 17 min |
| Jun 20, 1:14 PM CDT | Special Weather Statement | DVN | Cedar | 31 min |
| Jun 20, 2:00 PM CDT | Special Weather Statement | DVN | Scott | 30 min |
| Jun 20, 2:20 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 12 min |
| Jun 20, 2:38 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 24 min |
| Jun 20, 5:18 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 27 min |
| Jun 20, 5:41 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson | 49 min |
| Jun 20, 6:40 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 50 min |
| Jun 20, 6:59 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Lee, Van Buren, Washington | 61 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.